MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES ADULT TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670160
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This remediation mdr was generated under protocol b10010116, as a result of warning letter cms#617147.A manufacturing device history review was not performed because the results of the complaint investigation do no indicate a problem with the manufacture of the device.A product sample was received for evaluation.Visual and functional testing were performed.During visual inspection, it was observed that the device was in used conditions, without the original packaging and with its certificate of safe handling.There were no particles, foreign material, cracks or any other adverse visual condition.A retain sample from the process was also visually inspected and there were no particles around connector, no foreign contamination and both samples are identical in terms of visual conditions.Therefore, the failure mode could not be confirmed.The instructions for use were reviewed and states, "devices used in or during inflation of the cuff must be clean and free from all foreign matter and must be removed from the inflation valve immediately after use; failure to do so may result in loss of cuff volume and inadequate ventilation?.The root cause of the reported issue could not be determined.No actions were taken.
 
Event or Problem Description
It was reported that every time the tracheostomy is received back from cleaning or to go to cleaning, secretions are found on the trach.The patient has chronic obstructive pulmonary disease and many secretions get encrusted on the tracheostomy.This has been seen at least 3 or 4 times.No patient injury was reported.

Brand Name
BIVONA TUBES ADULT TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16316262
Report Number3012307300-2023-00993
Device Sequence Number8645788
Product Code JOH
UDI-Device Identifier15021312006032
UDI-Public15021312006032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670160
Device Catalogue Number670160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown